| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
08/20/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
Event or Problem Description
It was reported by customer that picc was leaking and bleeding.Inserted picc in patient on (b)(6) 2025.After having a procedure, pacu notified the manager that the patient's picc was leaking and bleeding.Was able to see that the picc was fractured 2cm past the insertion site where it had kinked.Patient was receiving antibiotic therapy.Patient had to be stuck again.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak was confirmed.The product returned for evaluation was one 5fr tl powerpicc solo catheter.The unit was leak tested by flushing the catheter with water using a 12ml luer lok syringe.During testing, a leak was observed between the 4 cm and 6 cm depth markers.Microscopic inspection of the leak site found that a longitudinally aligned tear was present on the catheter tubing.The fracture edges were angular and the surface was granular.The fracture edge definition suggested that the damage had developed quickly as opposed to the constant wear over time associated with rounded edges and the granular surface suggested that tensile stress had occurred.A cross section of the catheter tubing was taken at the tear site.Inspection of the cross-section found that the overall cross-section shape had slight deformation when compared to a non-complainant unit.No kinks were observed throughout the catheter tubing.The features observed did not provide enough evidence to conclusively determine a root cause.Therefore, the root cause remains unknown.This complaint will be recorded for future trending and monitoring purposes.